All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

May 2016 , Volume 36 , Issue 5

Select all articles


Robustly N-expansive surface diffeomorphisms
Alfonso Artigue
2016, 36(5): 2367-2376 doi: 10.3934/dcds.2016.36.2367 +[Abstract](2868) +[PDF](370.9KB)
We give sufficient conditions for a diffeomorphism of a compact surface to be robustly $N$-expansive and cw-expansive in the $C^r$-topology. We give examples on the genus two surface showing that they need not to be Anosov diffeomorphisms. The examples are axiom A diffeomorphisms with tangencies at wandering points.
A volume-based approach to the multiplicative ergodic theorem on Banach spaces
Alex Blumenthal
2016, 36(5): 2377-2403 doi: 10.3934/dcds.2016.36.2377 +[Abstract](3745) +[PDF](553.9KB)
A volume growth-based proof of the Multiplicative Ergodic Theorem for Banach spaces is presented, following the approach of Ruelle for cocycles acting on a Hilbert space. As a consequence, we obtain a volume growth interpretation for the Lyapunov exponents of a Banach space cocycle.
Flows of vector fields with point singularities and the vortex-wave system
Gianluca Crippa, Milton C. Lopes Filho, Evelyne Miot and Helena J. Nussenzveig Lopes
2016, 36(5): 2405-2417 doi: 10.3934/dcds.2016.36.2405 +[Abstract](3125) +[PDF](412.9KB)
The vortex-wave system is a version of the vorticity equation governing the motion of 2D incompressible fluids in which vorticity is split into a finite sum of Diracs, evolved through an ODE, plus an $L^p$ part, evolved through an active scalar transport equation. Existence of a weak solution for this system was recently proved by Lopes Filho, Miot and Nussenzveig Lopes, for $p>2$, but their result left open the existence and basic properties of the underlying Lagrangian flow. In this article we study existence, uniqueness and the qualitative properties of the (Lagrangian flow for the) linear transport problem associated to the vortex-wave system. To this end, we study the flow associated to a two-dimensional vector field which is singular at a moving point. We first observe that existence and uniqueness of the regular Lagrangian flow are ensured by combining previous results by Ambrosio and by Lacave and Miot. In addition we prove that, generically, the Lagrangian trajectories do not collide with the point singularity. In the second part we present an approximation scheme for the flow, with explicit error estimates obtained by adapting results by Crippa and De Lellis for Sobolev vector fields.
Sharp time decay rates on a hyperbolic plate model under effects of an intermediate damping with a time-dependent coefficient
Marcello D'Abbicco, Ruy Coimbra Charão and Cleverson Roberto da Luz
2016, 36(5): 2419-2447 doi: 10.3934/dcds.2016.36.2419 +[Abstract](3180) +[PDF](533.3KB)
In this work we study decay rates for a hyperbolic plate equation under effects of an intermediate damping term represented by the action of a fractional Laplacian operator and a time-dependent coefficient. We obtain decay rates with very general conditions on the time-dependent coefficient (Theorem 2.1, Section 2), for the power fractional exponent of the Laplace operator $(-\Delta)^\theta$, in the damping term, $\theta \in [0,1]$. For the special time-dependent coefficient $b(t)=\mu (1+t)^{\alpha}$, $\alpha \in (0,1]$, we get optimal decay rates (Theorem 3.1, Section 3).
On the Fibonacci complex dynamical systems
El Houcein El Abdalaoui, Sylvain Bonnot, Ali Messaoudi and Olivier Sester
2016, 36(5): 2449-2471 doi: 10.3934/dcds.2016.36.2449 +[Abstract](3194) +[PDF](794.4KB)
We consider in this paper a sequence of complex analytic functions constructed by the following procedure $f_n(z)=f_{n-1}(z)f_{n-2}(z)+c$, where $c\in\mathbb{C}$ is a parameter. Our aim is to give a thorough dynamical study of this family, in particular we are able to extend the familiar notions of Julia sets and Green function and to analyze their properties. As a consequence, we extend some well-known results. Finally we study in detail the case where $c$ is small.
Multidimensional stability of planar traveling waves for the scalar nonlocal Allen-Cahn equation
Grégory Faye
2016, 36(5): 2473-2496 doi: 10.3934/dcds.2016.36.2473 +[Abstract](3297) +[PDF](554.3KB)
We prove the multidimensional stability of planar traveling waves for scalar nonlocal Allen-Cahn equations using semigroup estimates. We show that if the traveling wave is spectrally stable in one space dimension, then it is stable in $n$-space dimension, $n\geq 2$, with perturbations of the traveling wave decaying like $t^{-(n-1)/4}$ as $t\rightarrow +\infty$ in $H^k(\mathbb{R}^n)$ for $k\geq \left[\frac{n+1}{2}\right]$.
Cyclicity of a class of polynomial nilpotent center singularities
Isaac A. García and Douglas S. Shafer
2016, 36(5): 2497-2520 doi: 10.3934/dcds.2016.36.2497 +[Abstract](2580) +[PDF](530.1KB)
In this work we extend techniques based on computational algebra for bounding the cyclicity of nondegenerate centers to nilpotent centers in a natural class of polynomial systems, those of the form $\dot x = y + P_{2m + 1}(x,y)$, $\dot y = Q_{2m + 1}(x,y)$, where $P_{2m+1}$ and $Q_{2m+1}$ are homogeneous polynomials of degree $2m + 1$ in $x$ and $y$. We use the method to obtain an upper bound (which is sharp in this case) on the cyclicity of all centers in the cubic family and all centers in a broad subclass in the quintic family.
Recent progresses in boundary layer theory
Gung-Min Gie, Chang-Yeol Jung and Roger Temam
2016, 36(5): 2521-2583 doi: 10.3934/dcds.2016.36.2521 +[Abstract](6027) +[PDF](789.1KB)
In this article, we review recent progresses in boundary layer analysis of some singular perturbation problems. Using the techniques of differential geometry, an asymptotic expansion of reaction-diffusion or heat equations in a domain with curved boundary is constructed and validated in some suitable functional spaces. In addition, we investigate the effect of curvature as well as that of an ill-prepared initial data. Concerning convection-diffusion equations, the asymptotic behavior of their solutions is difficult and delicate to analyze because it largely depends on the characteristics of the corresponding limit problems, which are first order hyperbolic differential equations. Thus, the boundary layer analysis is performed on relatively simpler domains, typically intervals, rectangles, or circles. We consider also the interior transition layers at the turning point characteristics in an interval domain and classical (ordinary), characteristic (parabolic) and corner (elliptic) boundary layers in a rectangular domain using the technique of correctors and the tools of functional analysis. The validity of our asymptotic expansions is also established in suitable spaces.
Limiting distribution and error terms for the number of visits to balls in non-uniformly hyperbolic dynamical systems
Nicolai T. A. Haydn and Kasia Wasilewska
2016, 36(5): 2585-2611 doi: 10.3934/dcds.2016.36.2585 +[Abstract](2952) +[PDF](514.8KB)
We show that for systems that allow a Young tower construction with polynomially decaying correlations the return times to metric balls are in the limit Poisson distributed. We also provide error terms which are powers of logarithm of the radius. In order to get those uniform rates of convergence the balls centres have to avoid a set whose size is estimated to be of similar order. This result can be applied to non-uniformly hyperbolic maps and to any invariant measure that satisfies a weak regularity condition. In particular it shows that the return times to balls is Poissonian for SRB measures on attractors.
Persistence properties and unique continuation for a dispersionless two-component Camassa-Holm system with peakon and weak kink solutions
Qiaoyi Hu and Zhijun Qiao
2016, 36(5): 2613-2625 doi: 10.3934/dcds.2016.36.2613 +[Abstract](3099) +[PDF](361.5KB)
In this paper, we study the persistence properties and unique continuation for a dispersionless two-component system with peakon and weak kink solutions. These properties guarantee strong solutions of the two-component system decay at infinity in the spatial variable provided that the initial data satisfies the condition of decaying at infinity. Furthermore, we give an optimal decaying index of the momentum for the system and show that the system exhibits unique continuation if the initial momentum $m_0$ and $n_0$ are non-negative.
Heat equation with a nonlinear boundary condition and uniformly local $L^r$ spaces
Kazuhiro Ishige and Ryuichi Sato
2016, 36(5): 2627-2652 doi: 10.3934/dcds.2016.36.2627 +[Abstract](3213) +[PDF](559.8KB)
We establish the local existence and the uniqueness of solutions of the heat equation with a nonlinear boundary condition for the initial data in uniformly local $L^r$ spaces. Furthermore, we study the sharp lower estimates of the blow-up time of the solutions with the initial data $\lambda\psi$ as $\lambda\to 0$ or $\lambda\to\infty$ and the lower blow-up estimates of the solutions.
Invariance properties of the Monge-Kantorovich mass transport problem
Abbas Moameni
2016, 36(5): 2653-2671 doi: 10.3934/dcds.2016.36.2653 +[Abstract](3066) +[PDF](441.6KB)
We consider the multimarginal Monge-Kantorovich transport problem in an abstract setting. Our main results state that if a cost function and marginal measures are invariant by a family of transformations, then a solution of the Kantorovich relaxation problem and a solution of its dual can be chosen so that they are invariant under the same family of transformations. This provides a new tool to study and analyze the support of optimal transport plans and consequently to scrutinize the Monge problem. Birkhoff's Ergodic theorem is an essential tool in our analysis.
The strong inviscid limit of the isentropic compressible Navier-Stokes equations with Navier boundary conditions
Matthew Paddick
2016, 36(5): 2673-2709 doi: 10.3934/dcds.2016.36.2673 +[Abstract](3951) +[PDF](593.3KB)
We obtain existence and conormal Sobolev regularity of strong solutions to the 3D compressible isentropic Navier-Stokes system on the half-space with a Navier boundary condition, over a time that is uniform with respect to the viscosity parameters when these are small. These solutions then converge globally in space and strongly in $L^2$ towards the solution of the compressible isentropic Euler system when the viscosity parameters go to zero.
Conformal Markov systems, Patterson-Sullivan measure on limit sets and spectral triples
Richard Sharp
2016, 36(5): 2711-2727 doi: 10.3934/dcds.2016.36.2711 +[Abstract](2911) +[PDF](426.9KB)
For conformal graph directed Markov systems, we construct a spectral triple from which one can recover the associated conformal measure via a Dixmier trace. As a particular case, we can recover the Patterson-Sullivan measure for a class of Kleinian groups.
From gradient theory of phase transition to a generalized minimal interface problem with a contact energy
Tien-Tsan Shieh
2016, 36(5): 2729-2755 doi: 10.3934/dcds.2016.36.2729 +[Abstract](3067) +[PDF](584.0KB)
We consider asymptotic behaviours of a variational problem $$ \inf_{u\in \mathcal A(m,f)} \int_\Omega \left\{\frac{\epsilon^2}{2} \left|\nabla u\right|^2 + \frac{V(x)}{2}u^2 + \frac{1}{4}u^4\right\}\,dx$$ over a admissible class $\mathcal A(m,f)=\{u\in W^{1,2}(\Omega):\,\int_\Omega u^2\,dx=m,\,u=f \textrm{ on }\partial \Omega\}$. The problem demonstrates some features of the phase separation in experimental studies of Bose-Einstein condensation confined in an infinite-trap potential. In this paper, we show the limiting variational problem is a generalized minimal interface problem involving a boundary contact energy. The asymptotic behaviour of the minimizers $\{u_\epsilon\}$ is characterized by a generalized mean curvature equation and a contact angle relation, the Young's relation, at the junction of the interfaces and the boundary. An example is given to demonstrate the possible existence of local minimizers $\{v_\epsilon\}_{\epsilon>0}$ for the perturbed variational problem due to suitable Dirichlet boundary condition $u=f$.
Random attractor of stochastic Brusselator system with multiplicative noise
Junyi Tu and Yuncheng You
2016, 36(5): 2757-2779 doi: 10.3934/dcds.2016.36.2757 +[Abstract](3501) +[PDF](513.3KB)
Asymptotic dynamics of stochastic Brusselator system with multiplicative noise is investigated in this work. The existence of random attractor is proved via the exponential transformation of Ornstein-Uhlenbeck process and some challenging estimates. The proof of pullback asymptotic compactness here is more rigorous through the bootstrap pullback estimations than a non-dynamical substitution of Brownian motion by its backward translation. It is also shown that the random attractor has the attracting regularity to be an $(L^2\times L^2,H^1\times H^1)$ random attractor.
Local well-posedness and blow-up phenomena for a generalized Camassa-Holm equation with peakon solutions
Xi Tu and Zhaoyang Yin
2016, 36(5): 2781-2801 doi: 10.3934/dcds.2016.36.2781 +[Abstract](3872) +[PDF](515.0KB)
In this paper we mainly study the Cauchy problem for a generalized Camassa-Holm equation. First, by using the Littlewood-Paley decomposition and transport equations theory, we establish the local well-posedness for the Cauchy problem of the equation in Besov spaces. Then we give a blow-up criterion for the Cauchy problem of the equation. we present a blow-up result and the exact blow-up rate of strong solutions to the equation by making use of the conservation law and the obtained blow-up criterion. Finally, we verify that the system possesses peakon solutions.
Limit cycle bifurcations near generalized homoclinic loop in piecewise smooth differential systems
Lijun Wei and Xiang Zhang
2016, 36(5): 2803-2825 doi: 10.3934/dcds.2016.36.2803 +[Abstract](3650) +[PDF](342.4KB)
This paper deals with the maximum number of limit cycles, which can be bifurcated from periodic orbits of planar piecewise smooth Hamiltonian systems, which are located in a neighborhood of a generalized homoclinic loop with a nilpotent saddle on a switch line. First we present asymptotic expressions of the Melnikov functions near the loop. Then using these expressions we study the number of limit cycles which are bifurcated from the periodic orbits near the homoclinic loop under small perturbations. Finally we provide two concrete examples showing applications of our main results.
On the Cauchy problem of a three-component Camassa--Holm equations
Xinglong Wu
2016, 36(5): 2827-2854 doi: 10.3934/dcds.2016.36.2827 +[Abstract](2635) +[PDF](516.1KB)
The present paper is mainly concerned with the well-posedness, blow-up phenomena and exponential decay of solution. The well-posedness for a three-component Camassa--Holm equation is established in a critical Besov space. Comparing with the result of Hu, ect. in the paper [25], a new wave-breaking solution is obtained. The exponential decay of solution in our paper covers and extents the corresponding results in [12,24,31].
A note on quasilinear wave equations in two space dimensions
Dongbing Zha
2016, 36(5): 2855-2871 doi: 10.3934/dcds.2016.36.2855 +[Abstract](2847) +[PDF](450.8KB)
In this paper, we give an alternative proof of Alinhac's global existence result for the Cauchy problem of quasilinear wave equations with both null conditions in two space dimensions[S. Alinhac, The null condition for quasilinear wave equations in two space dimensions I, Invent. Math. 145 (2001) 597--618]. The innovation in our proof is that when applying the vector fields method to do the generalized energy estimates, we don't employ the Lorentz boost operator and only use the general space-time derivatives, spatial rotation and scaling operator.
Sinai-Ruelle-Bowen measures for piecewise hyperbolic maps with two directions of instability in three-dimensional spaces
Xu Zhang
2016, 36(5): 2873-2886 doi: 10.3934/dcds.2016.36.2873 +[Abstract](2597) +[PDF](540.9KB)
A class of piecewise twice-differentiable Lozi-like maps in three-dimensional Euclidean spaces is introduced, and the existence of Sinai-Ruelle-Bowen measures is studied, where the dimension of the instability is equal to two. Further, an example with computer simulations is provided to illustrate the theoretical results.
Fractal dimension of random attractor for stochastic non-autonomous damped wave equation with linear multiplicative white noise
Shengfan Zhou and Min Zhao
2016, 36(5): 2887-2914 doi: 10.3934/dcds.2016.36.2887 +[Abstract](3767) +[PDF](594.8KB)
In this paper, we first present some conditions for bounding the fractal dimension of a random invariant set of a non-autonomous random dynamical system on a separable Banach space. Then we apply these conditions to prove the finiteness of fractal dimension of random attractor for stochastic damped wave equation with linear multiplicative white noise.
Exponential convergence to equilibrium in a Poisson-Nernst-Planck-type system with nonlinear diffusion
Jonathan Zinsl
2016, 36(5): 2915-2930 doi: 10.3934/dcds.2016.36.2915 +[Abstract](2599) +[PDF](451.4KB)
We investigate a Poisson-Nernst-Planck type system in three spatial dimensions where the strength of the electric drift depends on a possibly small parameter and the particles are assumed to diffuse quadratically. On grounds of the global existence result proved by Kinderlehrer, Monsaingeon and Xu (2015) using the formal Wasserstein gradient flow structure of the system, we analyse the long-time behaviour of weak solutions. We prove under the assumption of uniform convexity of the external drift potentials that the system possesses a unique steady state. If the strength of the electric drift is sufficiently small, we show convergence of solutions to the respective steady state at an exponential rate using entropy-dissipation methods.

2020 Impact Factor: 1.392
5 Year Impact Factor: 1.610
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]